Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 14, 2022, 2:43 AM MST for 4 counties in New Mexico. It took effect at Nov 14, 2022, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2022, 2:43 AM MST (09:43 UTC)
- In effect from
- Nov 14, 2022, 5:00 AM MST
- Expired
- Nov 14, 2022, 2:53 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 29 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS75 KABQ 140943 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 243 AM MST Mon Nov 14 2022 NMZ231-234>236-141830- /O.NEW.KABQ.WI.Y.0069.221114T1200Z-221114T2300Z/ Harding County-Quay County-Curry County-Roosevelt County- 243 AM MST Mon Nov 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Quay County, Roosevelt County and Harding County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, especially west-to-east oriented roads such as Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
2 follow-up statements
128 WWUS75 KABQ 141821 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1121 AM MST Mon Nov 14 2022 NMZ231-234>236-142300- /O.CON.KABQ.WI.Y.0069.000000T0000Z-221114T2300Z/ Harding County-Quay County-Curry County-Roosevelt County- 1121 AM MST Mon Nov 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Curry County, Quay County, Roosevelt County and Harding County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
482 WWUS75 KABQ 142153 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 253 PM MST Mon Nov 14 2022 NMZ231-234>236-142300- /O.CAN.KABQ.WI.Y.0069.000000T0000Z-221114T2300Z/ Harding County-Quay County-Curry County-Roosevelt County- 253 PM MST Mon Nov 14 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few wind gusts up to 35 mph are still likely through late afternoon. $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:35 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 13, 10:35 PM MST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1035 PM MST Sun Nov 13 2022 ...New AVIATION... .UPDATE... Issued at 823 PM MST Sun Nov 13 2022 Latest trends in model guidance showing an area of enhanced snowfall over the Santa Fe Metro Area and the Estancia Valley tonight due to enhanced low level convergence, atmospheric stretching, and frontogenetic forcing. As such, decided to add both zones to the Winter Weather Advisory. && .SYNOPSIS... Issued at 229 PM MST Sun Nov 13 2022 Difficult winter travel conditions are expected late tonight through Monday morning for the northern mountains, upper Rio Grande Valley, far northeastern NM from Raton to Clayton, and stretching down into the Central Highlands along I-40 east of Moriarty at Clines Corners. Moderate accumulations of 3 to 6 inches are forecast at the higher elevations of the Sangre de Cristo Mountains, with the combination of snow and blowing snow through northeastern NM and the Central Highlands. Conditions clear out through the day Monday with below normal temperatures persisting through the forecast period. Two more weak winter weather systems look to bring light snow to the northern mountains and northeastern plains Tuesday night and Friday. Bitter cold looks to invade much of New Mexico, and notably the eastern plains with Friday’s system. && .SHORT TERM... (This evening through Monday night) Issued at 229 PM MST Sun Nov 13 2022 A quick bout of winter weather will impact parts of the region the next 18-24 hrs. This is a tricky storm system with moderate forecast confidence at best so changes are possible with short notice thru Monday morning. Models are in overall good agreement with the track and timing however the big challenge is where important mesoscale features generate bursts of hazardous impacts. The suite of 12Z models, near-term hi-res CAMs, NBM snowfall percentiles, and WPC QPF captures two areas of concern. The upper low currently centered near the AZ/UT border will shift southeast toward KGUP then south of KABQ and KCVN thru Monday. The Pacific cold front will move southeast to the RGV tonight while the backdoor portion races south/southwest to the central mt chain thru Monday morning. A band of snow developing across northwest NM this evening will move southeast and expand in coverage as better low level convergence and upper dynamics focus within central NM. A burst of moderate snow with much colder air and blustery winds will lead to a period of hazardous travel overnight and Monday morning from the Sangre de Cristos south to KCQC and the nearby highlands. A second band of snowfall is expected to develop over northeast NM and the TX/OK panhandles as the system exits the region. Confidence is lower on the exact location of this second band but trends show eastern Union County will be impacted by 3-6 hours of moderate snow and strong north winds so a Winter Weather Advisories has been expanded to this area. Overall winds trended lighter from recent guidance however an hour or two with Windy Advisory conditions may impact the Caprock region Monday morning. Max temps will be 10-25F below normal Monday with clearing skies from west to east. Much drier air with strong surface high pressure and light winds Monday night will lead to very cold temps Tuesday morning. && .LONG TERM... (Tuesday through Saturday) Issued at 229 PM MST Sun Nov 13 2022 Tuesday begins the long term period as a transition day before the next injection of cold air to northern and central NM Tuesday night and Wednesday. The cold boundary layer airmass across the eastern plains will not have undergone much modification for Tuesday as forecast highs are only expected to warm a few degrees generally. Thus highs will remain 10F to 15F below normal over western NM and 15F to 20F below normal through eastern NM Tuesday. Tuesday night’s weak winter weather event has seen the latest 12Z suite of model runs come into much better agreement with the evolution of a weak upper level trough axis passing NNW-SSE through northern NM. This feature is expected to override a reinforcing surface backdoor push up the east slopes of the Sangre de Cristo Mountains and Raton Pass area producing enough destabilization to produce light snow accumulations there by Wednesday morning. Earlier runs of the GFS favored an associated closed low enhancing uplift and forcing and producing a much wetter scenario for central NM, but this scenario is no longer favored at all. Instead, the overall message features these lighter snow accumulations through the northern Sangre de Cristo Mountains and continued well below normal cold. Thursday is much the same as Tuesday with a slight warming trend bringing highs back to “only” 10F to 15F below normal across the forecast area. It is another transition day before yet another injection of cold air arriving Friday morning. This airmass with origins from northern Canada will follow a backdoor cold front surging southward into eastern NM, banking up against the eastern slopes of the Central Mountain Chain by mid-day Friday. With zonal flow aloft ahead of another upper level trough axis, a bank of low clouds from the aforementioned backdoor cold front is favored across the eastern plains much of the day Friday. High temperatures as a result will struggle to reach back above freezing for the northeastern plains. Light snow will favor areas along and east of the Central Mountain Chain Friday through Friday night as the upper level trough axis crosses the state NW-SE. Conditions look to clear out by next weekend. && .AVIATION... (06Z TAFS) Issued at 1004 PM MST Sun Nov 13 2022 Current satellite imagery shows the Pacific front speeding across central NM, while the backdoor front begins its descent down the eastern plains. Cigs/vsbys will continue to deteriorate overnight with lcl MVFR/IFR conditions from SN possible through sunrise in and around the central mts. As the backdoor portion of the front races down the eastern plains, MVFR/IFR conditions will become more widespread between KTCC and KCVS by the morning hours. Gusty winds can be expected in the wake of these fronts along with sharp wind shifts. Conditions will slowly improve from west to east aft 14/15Z. && .FIRE WEATHER... Issued at 229 PM MST Sun Nov 13 2022 No critical fire weather conditions are expected for at least the next 7 days. A storm system will move across the region tonight with wind, colder temperatures, and light to moderate snow thru Monday morning. Several inches of snow are likely in the Sangre de Cristo Mts with lighter amounts across northeast and east central NM. The rest of this week will feature a series of cold fronts with blustery winds, below normal temps, and widespread poor to fair ventilation. A couple more bouts of light snow are possible over parts of the north and east Tuesday night/Wednesday and Friday night/Saturday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 23 45 18 43 / 30 0 0 0 Dulce........................... 20 42 10 43 / 50 10 0 0 Cuba............................ 22 40 15 39 / 50 10 0 0 Gallup.......................... 20 44 13 43 / 30 0 0 0 El Morro........................ 21 41 18 43 / 30 5 0 0 Grants.......................... 21 46 12 46 / 20 5 0 0 Quemado......................... 22 43 19 48 / 30 5 0 0 Magdalena....................... 28 47 25 47 / 10 5 0 0 Datil........................... 23 43 20 47 / 20 5 0 0 Reserve......................... 21 54 18 57 / 10 0 0 0 Glenwood........................ 27 56 27 59 / 10 0 0 0 Chama........................... 16 37 7 37 / 80 20 5 5 Los Alamos...................... 25 38 20 39 / 70 20 0 0 Pecos........................... 24 38 17 39 / 90 50 0 5 Cerro/Questa.................... 16 32 16 31 / 90 20 10 20 Red River....................... 11 32 9 32 / 100 20 20 20 Angel Fire...................... 11 33 0 33 / 80 40 10 20 Taos............................ 17 38 8 40 / 80 20 5 10 Mora............................ 19 37 12 38 / 90 40 0 10 Espanola........................ 27 45 18 46 / 70 20 0 0 Santa Fe........................ 24 38 20 39 / 70 50 0 0 Santa Fe Airport................ 26 42 18 41 / 70 40 0 0 Albuquerque Foothills........... 31 46 27 47 / 50 30 0 0 Albuquerque Heights............. 32 49 25 49 / 30 10 0 0 Albuquerque Valley.............. 31 51 22 51 / 30 10 0 0 Albuquerque West Mesa........... 32 49 25 49 / 40 10 0 0 Belen........................... 31 52 19 52 / 20 20 0 0 Bernalillo...................... 32 50 24 49 / 50 20 0 0 Bosque Farms.................... 30 52 18 52 / 20 10 0 0 Corrales........................ 32 50 23 50 / 40 20 0 0 Los Lunas....................... 30 52 19 52 / 20 10 0 0 Placitas........................ 30 44 26 44 / 50 30 0 0 Rio Rancho...................... 32 49 24 49 / 40 20 0 0 Socorro......................... 33 54 25 54 / 10 0 0 0 Sandia Park/Cedar Crest......... 26 38 22 39 / 50 40 0 0 Tijeras......................... 28 42 23 43 / 50 30 0 0 Edgewood........................ 26 40 17 42 / 60 40 0 0 Moriarty/Estancia............... 24 41 12 43 / 60 30 0 0 Clines Corners.................. 21 35 15 36 / 80 50 0 0 Mountainair..................... 26 41 20 44 / 40 20 0 0 Gran Quivira.................... 27 42 22 46 / 30 20 0 0 Carrizozo....................... 31 48 26 51 / 20 10 0 0 Ruidoso......................... 27 41 23 44 / 20 10 0 0 Capulin......................... 18 28 14 32 / 60 40 5 10 Raton........................... 21 35 14 37 / 60 30 10 10 Springer........................ 23 38 14 39 / 60 40 0 10 Las Vegas....................... 21 35 14 35 / 80 50 0 5 Clayton......................... 23 32 18 37 / 50 50 0 0 Roy............................. 24 34 17 35 / 60 40 0 5 Conchas......................... 29 41 20 43 / 40 50 0 0 Santa Rosa...................... 29 41 21 43 / 40 50 0 0 Tucumcari....................... 29 37 19 42 / 30 40 0 0 Clovis.......................... 27 37 19 44 / 10 20 0 0 Portales........................ 28 40 19 46 / 10 10 0 0 Fort Sumner..................... 30 42 21 45 / 20 20 0 0 Roswell......................... 34 49 25 49 / 5 5 0 0 Picacho......................... 33 46 22 46 / 5 0 0 0 Elk............................. 31 48 21 48 / 5 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MST Monday for NMZ230. Winter Weather Advisory until 8 AM MST Monday for NMZ210-213-216. Winter Weather Advisory until 8 AM MST Monday for NMZ212-214-215- 218-222-223-227-229. && SHORT TERM...42 LONG TERM....24 AVIATION...12
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.